Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 480, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 6, 2011, 7:05 PM CDT for Milam County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 7:05 PM CDT (00:05 UTC)
- Expired
- Jul 6, 2011, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 25 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS54 KFWD 070005
SVRFWD
TXC331-070045-
/O.NEW.KFWD.SV.W.0480.110707T0005Z-110707T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
THORNDALE...AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THORNDALE AROUND 730 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3048 9717 3071 9726 3075 9732 3077 9731
3088 9698 3062 9683 3046 9713 3046 9716
TIME...MOT...LOC 0005Z 072DEG 10KT 3068 9714
$$
DUNN2 follow-up statements
893
WWUS54 KFWD 070022
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT WED JUL 6 2011
TXC331-070045-
/O.CON.KFWD.SV.W.0480.000000T0000Z-110707T0045Z/
MILAM TX-
722 PM CDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN MILAM COUNTY...
AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF THORNDALE...MOVING
WEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3071 9726 3074 9729 3075 9732 3077 9731
3078 9719 3074 9696 3058 9691 3046 9713
3046 9716
TIME...MOT...LOC 0022Z 072DEG 10KT 3066 9719
$$
DUNN569
WWUS54 KFWD 070045
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT WED JUL 6 2011
TXC331-070055-
/O.EXP.KFWD.SV.W.0480.000000T0000Z-110707T0045Z/
MILAM TX-
745 PM CDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILAM COUNTY EXPIRED
AT 745 PM CDT...
AT 745 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3071 9726 3074 9729 3075 9732 3077 9731
3078 9719 3074 9696 3058 9691 3046 9713
3046 9716
TIME...MOT...LOC 0045Z 072DEG 10KT 3064 9726
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:38 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 6, 6:38 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 638 PM CDT WED JUL 6 2011 .AVIATION... /00Z TAFS/ CONCERNS...CB MAINLY SOUTHEAST...OUTFLOW. OUTFLOW BOUNDARY IS APPROACHING DAL/GKY. LNC REPORTED 14017G22KT. NO SIGNIFICANT WIND SHIFT BUT WILL CARRY INITIAL TEMPO FOR GUSTS AT DFW/DAL/GKY. OTHERWISE...METRO TAF SITES MOSTLY CLEAR WITH WINDS VEERING THIS EVENING. WACO...WILL NEED TO WATCH APPROACHING CONVECTION...BUT EXPECT ACTIVITY TO DISSIPATE BEFORE REACHING VICINITY OF TERMINAL. OUTFLOW MAY BE AN ISSUE...BUT WILL FORGO INCLUSION WITH 00Z ISSUANCE. 25 && .PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 6 2011/ CONVECTIVE OUTFLOW BOUNDARY IS POSITIONED ACROSS SOUTHERN OKLAHOMA WITH AFTERNOON STORMS ALREADY IN PROGRESS. EXPECT ISOLATED STRONG PULSE TYPE STORMS IN THE VICINITY OF THE RED RIVER VALLEY THROUGH SUNSET. WITH STORMS BASES UP NEAR 8KFT AND MIXING AIR BELOW...DAMAGING DOWNBURST WINDS ARE POSSIBLE FROM THE STRONGER CELLS. SHORTWAVE ENERGY WILL MOVE WESTWARD ACROSS THE SOUTHERN COUNTIES THROUGH THIS EVENING...THUS EXPECT ISOLATED TO SCATTERED CONVECTION THROUGH SUNSET OVER THE SOUTHERN 1/4. NORTH TEXAS WILL HAVE SEVERAL MORE DAYS OF ISOLATED AFTERNOON CONVECTION PRODUCED BY MAX HEATING AND MINOR CONVERGENCE BOUNDARIES. COME THIS WEEKEND...THE HIGH ALOFT WILL BE YIELDING TO A TUTT LOW APPROACHING THE TEXAS COASTAL BEND (VICTORIA TO CORPUS CHRISTI). THIS SYSTEM SHOULD REACH THE BIG BEND AND MIDLAND AREAS BY SUNDAY EVENING. WOULD EXPECT CONVECTION TO FAVOR THE SOUTHERN THIRD OF THE CWA SUNDAY AND MONDAY WHERE LIFT AND LOW LEVEL MOISTURE WILL BE BEST. ALL OF NORTH TEXAS WILL HAVE A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION ON TUESDAY AND GENERALLY EAST OF I-35 ON WEDNESDAY. IF THIS SYSTEM TAKES A TRACK FARTHER NORTH THAN CURRENTLY FORECAST...NORTH TEXAS COULD SEE HIGHER PWATS AND MORE SHOWER AND STORM COVERAGE. CONTINUED HOT WITH HIGHS IN THE UPPER 90S TO 104 INTO THE WEEKEND. HIGHS SHOULD BE A FEW DEGREES COOLER FIRST OF NEXT WEEK DUE TO LOWER HEIGHTS ALOFT AND A MORE TROPICAL TYPE AIR MASS. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 101 80 100 79 / 10 10 10 5 5 WACO, TX 77 103 78 101 80 / 20 5 5 5 5 PARIS, TX 74 98 75 98 77 / 10 20 20 20 10 DENTON, TX 76 103 79 100 78 / 10 10 10 10 5 MCKINNEY, TX 75 99 77 99 76 / 10 10 10 10 5 DALLAS, TX 80 101 81 100 81 / 10 10 10 5 5 TERRELL, TX 76 99 77 99 77 / 10 10 10 10 10 CORSICANA, TX 77 100 77 99 78 / 20 10 10 10 5 TEMPLE, TX 75 101 75 100 77 / 10 5 5 5 5 MINERAL WELLS, TX 75 106 76 103 77 / 10 5 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, Jul 6, 3:36 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT WED JUL 6 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 336 PM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND EVENING WITH THE BEST CHANCE NEAR THE RED RIVER AND OVER THE SOUTHEAST COUNTIES. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND DAMAGING OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THROUGH TUESDAY. AREAS EAST OF I-35 WILL HAVE THE BEST CHANCES FOR THUNDERSTORM ACTIVITY. LIGHTNING WILL BE THE MAIN HAZARD...BUT A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 6, 6:12 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT WED JUL 6 2011
TXZ174-062345-
MILAM TX-
612 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN MILAM COUNTY
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF HEARNE...MOVING WEST AT 20 MPH.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3084 9696 3095 9676 3093 9676 3092 9673
3090 9672 3091 9668 3087 9670 3082 9664
3078 9665 3076 9661 3075 9663 3073 9662
3062 9682
TIME...MOT...LOC 2313Z 070DEG 18KT 3086 9672
DUNNSpecial weather statement, Jul 6, 6:41 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT WED JUL 6 2011
TXZ135-146-070015-
HENDERSON TX-NAVARRO TX-
641 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN NAVARRO COUNTY
SOUTHWESTERN HENDERSON COUNTY
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER TRINIDAD...MOVING WEST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...KERENS.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3200 9604 3201 9606 3193 9622 3195 9623
3196 9623 3202 9625 3227 9633 3224 9603
3201 9601
TIME...MOT...LOC 2341Z 089DEG 11KT 3215 9612
DUNNSpecial weather statement, Jul 6, 6:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT WED JUL 6 2011
TXZ174-070015-
MILAM TX-
645 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MILAM COUNTY
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILANO...MOVING SOUTHWEST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON...ROCKDALE AND
THORNDALE.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3048 9717 3079 9730 3082 9729 3094 9676
3093 9676 3090 9671 3073 9662 3046 9713
3046 9716
TIME...MOT...LOC 2345Z 067DEG 10KT 3072 9686
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.